ADD / ADHD Community
ADHD, Concerta and Eye rolling
About This Community:

This patient support community is for discussions relating to Attention Deficit Hyperactivity Disorder (ADHD), Anxiety, and Autism Spectrum Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ADHD, Concerta and Eye rolling

We tried putting my 9 year old son (who has ADHD) on Concerta about a month ago and after about 4 days, he started frequently rolling his eyes involuntarily up and to the right.  We took him off immediately, but the symptoms have persisted.  I'm not sure if it was caused by the Concerta, as he'd previously been on it for a month about a year ago and did not display the eye rolling.  Does anyone know if there is a correlation, and if this is something that will stop?
Related Discussions
5 Comments Post a Comment
Blank
505907_tn?1258372940
I've never heard of this condition specifically but a greater occurance of "tic" are well documented for users of stimulents such as this.
You've had him see his doctor concerning this, right? His psychiatrist must be informed right away as well - both of the symptoms and that you've stopped the meds. They should be able to give you the answers you need.
Blank
Avatar_n_tn
We just put our son (11) on concerta. He took it 3 days and the same thing occured. This was last week. We took him off immediatly. Though not as bad, he is still doing it to some degree 2 days later. Has your son stopped?
Blank
3211118_tn?1345688962
I have been on Concerta for nearly 2 years, I am 29 and I am also experiencing the eye misalignment, rolling and blinking. I'm getting ready to request a different med as Concerta is a Tier 3 drug on my insurance plan where as Dexedrine and Adderal are Tier 1 and $30 cheaper per month. I hope to god the tics stop! I went off the meds for about 2-3 months and didn't notice tics but that my eyes still seemed misaligned.
Blank
585414_tn?1288944902
   Yes that class of medications has the potential to cause tardive dyskinesia which is a long term movement disorder. One way it can express it itself is tardive tourettism which is clinically similar to Tourrette's in the way it presents itself but not in cause. These concerns can persist after the medication is no longer being used as well. If a person notices any abnormal movement movements or tics that start to occur it they should call it to the attention of their psychiatrist as soon as possible. If this concern is noted it would be worthwhile to ask for a referral to a neurologist who is a  movement disorders specialist to further identify and treat it. There is a worthwhile article on tardive dyskinesia on Emedicine and also  one you could find by doing a google search for the term "Patient Education Tardive Dyskinesia" (note as the site itself says "some of these medications may be medically neccessary).
   Also the medication websites itself list the full information as regards potential side effects which can be of help. All this information can then be discusssed with the psychiatrist or physician who prescribed the medication so they could decide what the appropriate follow up would be within their clinical discretion.
Blank
Avatar_m_tn
        Nice information.  Tics are always an ever present side effect.  I had not heard of tardive dyskinesia before and will check it out.  Thanks for the info.  Hope you drop by more often :)
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
982214_tn?1407809791
Blank
krichar commented on photo
14 hrs ago
982214_tn?1407809791
Blank
krichar commented on Shannon79's status
Aug 22
Avatar_m_tn
Blank
keltan commented on Attention All Mouth B...
Aug 22
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA
ADD / ADHD Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Children's Development Answerers
Avatar_m_tn
Blank
Sandman2
San Pedro, CA
Avatar_m_tn
Blank
kirk8
Eureka, CA, CA